Home Menopause Forum My Menopause Symptoms & Solutions

Weight gain

Morning all, I have now been on Evorel Sequi patches for 3 months, in that time I have gained half a stone, my breasts have grown 2 cup sizes, my periods have come back after 22 months and I don't see any real benefits that would out way these changes. Is this right? My weight has been an issue for all my adult life I lost 6 stone and kept it off for 14 years but with the menopause, change of job and prolapsed disc I'd already starting gaining weight which has a massive impact on my self worth and mental health. Huge issues going back years so I need advice, did anyone else have these issues on this patch? Should I ask my doctors advice? Sorry for the ramble on I'm just so low. I knew it wouldn't solve all my issues but I didn't want to add them. Thank you. S

Comments

  • MonicaMMonicaM Posts: 337 ✭✭✭

    @Sara46

    Hi Sara, I didn't use that patch but I was using another patch and I gained so much weight on it. It was crazy. My doctor kept telling me the hormones I was taking wouldn't cause me to gain weight maybe not for the average woman but for me it was crazy and I haven't loss the weight sense then so I understand what you are feeling. It is very frustrating and annoying.


    I want to tag our doctor in this conversation and maybe she can shed more light on the situation that you are dealing with.


  • Blanka_CBlanka_C Posts: 406 Community Admin

    Hi @Sara46, thank you for your question and I'm so sorry to hear this has affected your mental health. I can see Monica has shared the link to our resident Gynaecologist already, please do feel free to ask her and she'll get back to you with an answer asap.

    We also have a lovely menopause nurse & HRT specialist on board, @Diane Porterfield-Bourne. Diane, would you please be able to share some thoughts / advice on this? Can Evorel Sequi cause weight gain and if yes, to what extent? Thank you in advance!

    Sara - please don't apologise for posting and being honest, there are many lovely ladies on here and everyone's super helpful. :)

    Take care,

    Blanka x

  • MenopauseorjustmeMenopauseorjustme Posts: 430 Menopause Nurse Practitioner

    Dear @Sara46 @Sara46

    Thank you Blanka for including me on this message.

    Firstly have you discussed your concerns with your GP? If you haven't had a period in 22 months I'd ask your GP about the HRT they've prescribed. If you are post menopausal ( no period for 12 months) then I may question your GP's choice of HRT.

    Weight gain is very common....this is mainly related to menopause rather than just HRT. I know quite a few women who have lost weight on HRT. However it has been a rough year for us all, so this plus your back issues maybe contributing to your weight gain.

    Do talk to your GP about why you are getting periods.

    Please keep in touch and I look forward to hearing from you.


    Best wishes

    Diane Porterfield Bourne.

  • Giada FrontinoGiada Frontino Posts: 73 Consultant Gynaecologist

    Dear @Sara46 I'm sorry about what you have been experiencing.

    I would definitely suggest speaking to your GP so that he can check your bloodwork in terms of looking at how your thyroid function is working and how your glucose metabolism is doing.

    Monthly bleeds are indeed expected with Evorel Sequi. There are actually HRT options which do not involve monthly bleeds, but I feel it might be best for you to discuss with your GP on whether you wish to stop the patches, review your bloodwork and decide further hormonal or nonhormonal options.

    Please do let me know how all this goes!

    Kind regards,

    GMC Full Specialist Registration # 7468911 

    Website: https://www.doctify.com/uk/specialist/dr_giada_frontino 

  • Sara46Sara46 Posts: 5

    Dear Giada, thank you so much for your support and help.

    I am due my yearly thyroid blood test so that's good timing. I have an under active thyroid so that might be off at the moment.

    I will let you know how it goes.

    S

  • Sara46Sara46 Posts: 5

    Dear Diane,

    Thank you for picking up on my post and for the points that are worrying me too.

    I will arrange to speak to my GP about this as it is getting me down so much.

    I will let you know how I get on.

    S

  • Sara46Sara46 Posts: 5

    Dear Blanka,

    I am so touched by you getting in touch and helping me to get support and help going forward in this group.

    This is all so new to me and quite scary, I just don't want to get it wrong and be doing more harm.

    Thank you again

    Sara x

  • Sara46Sara46 Posts: 5

    Dear Monica, it's great to hear from you, thank you for reaching out and sharing your experience. It really is tough getting to grips with what I should accept is inevitable and what I shouldn't. Its a minefield.

    Sara x

  • MonicaMMonicaM Posts: 337 ✭✭✭

    @Sara46

    Yes it is quit scary and frustrating because you have to try to work with your GP to see what works for you and unfortunately I am still trying to find what works for me. Menopause has completely turned my world upside down but I try to get through it the best way that I can . This forum helps me a lot to be able to discuss how I feel and not feeling like people are judging me because they understand how I feel. It gives me a chance to share everything good and bad.

    I hope you find relief and you can feel better about things

  • MenopauseorjustmeMenopauseorjustme Posts: 430 Menopause Nurse Practitioner

    @Sara46 Menopause presents many challenges but feeling supported and being given the correct advice is crucial. Good luck and let us all know how things progress.


    Best wishes

    Diane Porterfield Bourne.

Sign In or Register to comment.